Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 14, 2021, 3:52 PM MDT for Fremont County, Idaho. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 3:52 PM MDT (21:52 UTC)
- Expired
- Aug 14, 2021, 4:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Pocatello, ID
- Hail
- 0.00 in
- Wind
- 40
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 203 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2676 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450
WWUS85 KPIH 142152
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
352 PM MDT Sat Aug 14 2021
IDZ066-142245-
Centennial Mountains/Island Park ID-
352 PM MDT Sat Aug 14 2021
...THUNDERSTORM NORTHWEST OF HENRYS LAKE MOVING SOUTHEAST TOWARDS
RAYNOLDS PASS THROUGH 445 PM MDT...
At 348 PM MDT, Doppler radar was tracking a thunderstorm 10 miles
northwest of Henrys Lake, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and occasional lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds may create rough chop and dangerous boating
conditions on Henry's Lake through 445 PM MDT.
Locations impacted include...
Henrys Lake, Targhee Pass and Raynolds Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are on Henry's Lake, now would be a good time to move to
shore and seek shelter inside a building.
&&
LAT...LON 4473 11136 4473 11132 4467 11127 4465 11128
4465 11125 4462 11122 4461 11124 4458 11123
4457 11121 4451 11126 4464 11152 4464 11149
4467 11147 4468 11147 4470 11149 4472 11144
4471 11142 4476 11139
TIME...MOT...LOC 2148Z 296DEG 11KT 4476 11152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HustonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:10 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 14, 2:10 PM MDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 210 PM MDT Sat Aug 14 2021 .DISCUSSION... Warm temperatures expected to continue through the weekend as high pressure continues to control the weather across eastern Idaho. Smoke and haze from wildfires across the western U.S. will likely plague the area through the weekend. Temperatures will remain on the warm side of normal with low to mid 90s expected across the Snake Plain. Could see a few upper 90s into the Magic Valley through the weekend but haze and smoke may be thick enough to prevent ideal daytime heating under similar conditions. Precip chances will be slim with only a few very isolated high-elevation showers/storms possible tonight and Sunday. These chances appear low enough to where forecast PoPs aren't high enough to support any mention in the gridded forecast. As we get into early next week, there finally appears to be a consensus amongst global models on the progression of an upper-level trough that is forecast to sweep into the Pacific NW. Timing the progression of this feature now shows the most significant height falls across our area on Wednesday. This will keep temps warm through Tuesday with a noticeable cooldown for Wednesday and Thursday. We will see more moisture in place from Monday through Thursday which will lead to scattered PoPs across the lower terrain with showers and storms likely across the higher terrain. McKaughan && .AVIATION... MVFR ceilings expected to prevail regionwide with widespread haze and smoke in place from regional wildfires. High pressure remains in control of local weather so cloud cover will be limited with mainly just a few isolated high clouds. Winds will be a tad breezy through the afternoon and into the early evening, generally around 10-15 kts. Winds will become a bit lighter overnight but look to return to around 10-15 kts as we move into Sunday although with a more of a northwesterly component tomorrow. McKaughan && .FIRE WEATHER... Chances of an isolated t-storm this afternoon/eve across Zones 476/411 remain very questionable, with only about half of high-res guidance supporting development. Otherwise, we "enjoy" 2 more days pre-trough with widespread smoke/haze and critically low RHs over portions of most zones, but not enough wind for a Red Flag Warning. A break down of the ridge remains on track Mon as a broad trough of low pressure presses SE into the nrn Rockies/Great Basin. At least isolated dry t-storms are likely Mon (wetting rains unlikely), with precip chances increasing each day through Wed. Breezy conditions are expected each afternoon/eve, but with a steady increase in moisture over the period, any Red Flag potential will be tied to where t-storm coverage can reach scattered (greatest potential mntn zones Tue/Wed). Confidence remains low on how quickly the trough axis/final cold front clears SE Idaho, either Wed or Thurs. 01 && .AIR STAGNATION... Until next week's trough arrives in earnest, model guidance and observational trends continue to support ongoing widespread smoke/haze at least through Mon, perhaps even increasing a bit more with vis decreasing below 4 miles at numerous sfc stations. Air quality alerts are in effect for many counties from Idaho DEQ. 01 && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Aug 14, 3:52 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
352 PM MDT Sat Aug 14 2021
IDZ066-142245-
Centennial Mountains/Island Park ID-
352 PM MDT Sat Aug 14 2021
...THUNDERSTORM NORTHWEST OF HENRYS LAKE MOVING SOUTHEAST TOWARDS
RAYNOLDS PASS THROUGH 445 PM MDT...
At 348 PM MDT, Doppler radar was tracking a thunderstorm 10 miles
northwest of Henrys Lake, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and occasional lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds may create rough chop and dangerous boating
conditions on Henry's Lake through 445 PM MDT.
Locations impacted include...
Henrys Lake, Targhee Pass and Raynolds Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are on Henry's Lake, now would be a good time to move to
shore and seek shelter inside a building.
&&
LAT...LON 4473 11136 4473 11132 4467 11127 4465 11128
4465 11125 4462 11122 4461 11124 4458 11123
4457 11121 4451 11126 4464 11152 4464 11149
4467 11147 4468 11147 4470 11149 4472 11144
4471 11142 4476 11139
TIME...MOT...LOC 2148Z 296DEG 11KT 4476 11152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HustonThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:58 PM MDT | Special Weather Statement | PIH | Fremont | 47 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.